MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Catalog Number 4MAXCKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01236.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal m2 and m3 segment of the middle cerebral artery (mca) using penumbra system 4max reperfusion catheters (4maxc)s.During the procedure, the physician found the mid shaft of the first 4maxc to be ovalized and flattened while under aspiration and pulling out the non-penumbra stent retriever.Therefore, the 4maxc was removed.The physician then used a new 4maxc; but, the same issue occurred; therefore, it was removed.The procedure was completed using a new 4maxc and the same stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 4maxc was kinked approximately 22.0 cm from the hub.The device was ovalized from approximately 22.0 ¿ 47.5 cm from the hub.The total length was approximately 139.0 cm.Conclusions: evaluation of the two returned 4maxc¿s confirmed ovalizations and revealed kinks at the proximal ends of the ovalizations.If the devices are manipulated from a parent catheter at extreme angles, damage such as kinks may occur.If a kinked device is further manipulated at extreme angles, damage such as ovalizations may occur.During functional testing, water was able to be aspirated through both returned 4maxcs.A stainless-steel mandrel was unable to be advanced through either of the returned devices.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.(b)(4).H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8739796
Report Number3005168196-2019-01237
Device Sequence Number2473593
Product Code NRY
UDI-Device Identifier00814548016740
UDI-Public00814548016740
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Catalogue Number4MAXCKIT
Device Lot NumberF85851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005